Side effects for topical steroid creams?

Atrophy, striae. Applying a strong steroid cream for too long on thin skin (face, groin, underarms, etc.) will eventually cause thinning of the skin (atrophy) and eventually stretch marks (striae). That's why dermatologists cringe when they see strong steroids prescribed for areas that are too sensitive to handle them properly. Strong creams should be used only on thick skin for a couple of weeks at most.

Related Questions

What are the side effects to topical steroids?

Depends. If topical steroids are used for short periods then they should be tolerated fine. Some steroids are more potent then others. They can lighthen or discolor the skin if used too long. They can cause atophy or loss of skin and sometimes tissue just below the skin. Read more...

What are the side effects in topical steroids for psoriasis?

Thin skin. The most common side effects from the use of topical steroids (creams or ointments) is thinning of the skin, change in skin color (usually lighter), increased blood vessels or "broken capillaries", and stretch marks. Read more...

What are the side effects of systemic usage of glucocorticoids topical steroids?

Systemic or topical? Hi. I'm sorry, but your question is not clear to me. Are you wondering about systemic glucocorticoids GC) versus topical glucocorticoids? Systemic GC can cause weight gain, diabetes, high blood pressure, osteoporosis, thin skin, aseptic necrosis of the hip, etc. Topical GC, unless very potent over a huge body surface are, don't have these side effects. Read more...

What are the side effects of systemical use of glucocorticoids topical steroids?

Skin atrophy, etc. Skin atrophy and some are absorbed into the body and can produce the same side effects as oral or systemic steroids - which can cause problems in almost any part of the body. Read more...

Do topical steroid creams have any internal effects?

They can. A little of the cortisone can be absorbed into the body. Part of this depends on how muchis placed on your body. You can discuss this with your physician. Read more...

What does "topical steroid cream" do?

Decreases inflammat. In general, topical steroids help to decrease the inflammation and redness associated with certain rashes. It is wise to avoid applying such creams to the face, and i would recommend seeing your physician prior to applying any topical steroids. Read more...

Hi docs, would topical steroid creams have any internal affects?

Sometimes. There is minor absorption of topical steroid through the skin. This is usually in very small amounts and is not enough to cause any real issues. However, if one uses cream over large areas of the body there could be enough absorption to cause issues. Read more...